Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 42, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Nov 13, 2008, 3:15 PM CST for 27 counties in Kansas. It took effect at Nov 14, 2008, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 3:15 PM CST (21:15 UTC)
- In effect from
- Nov 14, 2008, 9:00 AM CST
- Expired
- Nov 14, 2008, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 132115 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 315 PM CST THU NOV 13 2008 ...STRONG NORTHERLY WINDS FRIDAY AFTERNOON... .A COLD FRONT WILL MOVE DOWN INTO WESTERN KANSAS TONIGHT. SURGING COLD AIR AND HIGH PRESSURE BEHIND THE FRONT WILL TIGHTEN THE PRESSURE GRADIENT FRIDAY MORNING. THIS WILL ALLOW STRONG NORTHERLY WINDS FOR MUCH OF THE DAY. WINDS WILL START TO DECREASE BY EVENING. KSZ030-031-043>046-061>066-075>081-086>090-140600- /O.NEW.KDDC.WI.Y.0042.081114T1500Z-081115T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 315 PM CST THU NOV 13 2008 /215 PM MST THU NOV 13 2008/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. NORTHERLY WINDS WILL INCREASE BY LATE MORNING INTO THE 25 TO 35 KT RANGE WITH GUSTS UP TO 45 MPH. THE STRONG WINDS WILL CONTINUE THROUGH MUCH OF FRIDAY AFTERNOON BEFORE DIMINISHING AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 26
5 follow-up statements
000 WWUS73 KDDC 140541 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1141 PM CST THU NOV 13 2008 ...STRONG NORTHERLY WINDS FRIDAY AFTERNOON... .A COLD FRONT WILL CONTINUE TO MOVE SOUTH THROUGH SOUTHWEST KANSAS AND NORTHWEST OKLAHOMA THROUGH THE NIGHT. SURGING COLD AIR AND HIGH PRESSURE BEHIND THE FRONT WILL TIGHTEN THE PRESSURE GRADIENT FRIDAY MORNING. THIS WILL ALLOW STRONG NORTHERLY WINDS FOR MUCH OF THE DAY. WINDS WILL START TO DECREASE BY EARLY EVENING. KSZ030-031-043>046-061>066-075>081-086>090-141100- /O.CON.KDDC.WI.Y.0042.081114T1500Z-081115T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1141 PM CST THU NOV 13 2008 /1041 PM MST THU NOV 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. NORTHERLY WINDS WILL INCREASE BY LATE MORNING INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH. THE STRONG WINDS WILL CONTINUE THROUGH MUCH OF FRIDAY AFTERNOON BEFORE DIMINISHING AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UMSCHEID
000 WWUS73 KDDC 141032 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 432 AM CST FRI NOV 14 2008 ...STRONG NORTHERLY WINDS FRIDAY AFTERNOON... .A COLD FRONT WILL CONTINUE TO MOVE SOUTH THROUGH OKLAHOMA TODAY. HIGH PRESSURE BEHIND THE FRONT WILL TIGHTEN THE PRESSURE GRADIENT... ALLOWING STRONG NORTHERLY WINDS FOR MUCH OF THE DAY. WINDS WILL START TO DECREASE BY EARLY EVENING. KSZ030-031-043>046-061>066-075>081-086>090-141845- /O.CON.KDDC.WI.Y.0042.081114T1500Z-081115T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 432 AM CST FRI NOV 14 2008 /332 AM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHERLY WINDS WILL INCREASE BY LATE MORNING INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH. THE STRONG WINDS WILL CONTINUE THROUGH MUCH OF FRIDAY AFTERNOON BEFORE DIMINISHING AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 141039 AAA NPWDDC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 439 AM CST FRI NOV 14 2008 ...STRONG NORTHERLY WINDS TODAY... .A COLD FRONT WILL CONTINUE TO MOVE SOUTH THROUGH OKLAHOMA TODAY. HIGH PRESSURE BEHIND THE FRONT WILL TIGHTEN THE PRESSURE GRADIENT... ALLOWING STRONG NORTHERLY WINDS FOR MUCH OF THE DAY. WINDS WILL START TO DECREASE BY EARLY EVENING. KSZ030-031-043>046-061>066-075>081-086>090-141845- /O.CON.KDDC.WI.Y.0042.081114T1500Z-081115T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 439 AM CST FRI NOV 14 2008 /339 AM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHERLY WINDS WILL INCREASE BY LATE MORNING INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH. THE STRONG WINDS WILL CONTINUE THROUGH MUCH OF FRIDAY AFTERNOON BEFORE DIMINISHING AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 141621 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1021 AM CST FRI NOV 14 2008 ...HOWLING NORTHERLY WINDS TODAY... .A COLD FRONT WILL CONTINUE TO MOVE SOUTH THROUGH OKLAHOMA AND NORTH TEXAS TODAY. HIGH PRESSURE BUILDING IN BEHIND THE FRONT HAS CREATED A TIGHT PRESSURE GRADIENT. THIS HAS BROUGHT STRONG NORTHERLY WINDS TO THE AREA WHICH WILL CONTINUE THIS AFTERNOON. WINDS WILL START TO DECREASE BY EARLY EVENING. KSZ074-084-085-150000- /O.EXA.KDDC.WI.Y.0042.000000T0000Z-081115T0000Z/ STANTON-MORTON-STEVENS- INCLUDING THE CITIES OF...JOHNSON CITY...ELKHART...RICHFIELD... HUGOTON...MOSCOW 1021 AM CST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHERLY WINDS WILL BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH. THE STRONG WINDS WILL CONTINUE THROUGH MUCH OF FRIDAY AFTERNOON BEFORE DIMINISHING AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-031-043>046-061>066-075>081-086>090-150000- /O.CON.KDDC.WI.Y.0042.000000T0000Z-081115T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1021 AM CST FRI NOV 14 2008 /921 AM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHERLY WINDS WILL CONTINUE TO INCREASE BY LATE MORNING INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH THROUGH MUCH OF THE AFTERNOON. WINDS WILL START TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 26
000 WWUS73 KDDC 142359 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 559 PM CST FRI NOV 14 2008 ...NORTHWEST WINDS ON THE DECREASE... .AS THE ATMOSPHERE CONTINUES TO DECOUPLE, WINDS AT THE SURFACE WILL DECREASE TO LESS THAN 25 MPH. KSZ030-031-043>046-061>066-074>081-084>090-150100- /O.EXP.KDDC.WI.Y.0042.000000T0000Z-081115T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 559 PM CST FRI NOV 14 2008 /459 PM MST FRI NOV 14 2008/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON. SURFACE WINDS WERE ON THE DECREASE EARLY THIS EVENING WITH SUSTAINED WINDS OF 20 TO 30 MPH. THESE WINDS WILL DECREASE FURTHER TO 15 TO 20 MPH TOWARD THE LATE EVENING HOURS. $$ UMSCHEID
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:09 PM CST, 6 minutes earlier.
Area forecast discussion, Nov 13, 3:09 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 309 PM CST THU NOV 13 2008 .DISCUSSION... DAYS 1-2... PRECIP CHANCES TONIGHT AND WINDS TOMORROW WILL BE THE MAIN FORECAST CONCERNS. 12Z OBS HAD A VERY STRONG JET COMING ONTO THE WEST COAST WITH SAT DERIVED WINDS OF 210 KTS. MOST OF THE NORTH CENTRAL CONUS WAS TAKEN UP BY A BROAD TROUGH, AND HEIGHT FALLS AND WV LOOP SHOW A DECENT SHORTWAVE EMBEDDED IN THIS OVER THE NORTHERN ROCKIES. THIS SHORTWAVE WILL DIG SOUTHEASTWARD TONIGHT, AND SHOULD HELP PUSH A COLD FRONT DOWN INTO WESTERN KS. WINDS HAVE ALREADY SHIFTED TO THE NORTH OVER NORTHWESTERN KS, BUT THE TRUE COLD AIR IS STILL UP OVER NEB. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING. SOME FAIRLY DRY AIR IS IN PLACE AT 850MB, WHICH COULD KEEP MUCH PRECIP GENERATED WITH THE FRONT FROM REACHING THE GROUND. HOWEVER, RAIN SHOWERS HAVE BEEN ONGOING OVER CENTRAL NEB, AND CANNOT COMPLETELY RULE OUT SOME PRECIP BEING SQUEEZED OUT. WITH DEWPOINTS IN THE 30S AND 40S, DO NOT THINK THAT TEMPS WILL BE LOW ENOUGH TONIGHT FOR FROZEN PRECIP. EVEN HYS MODEL SOUNDINGS SHOW PROFILES TOO WARM FOR SNOW. WILL CONTINUE TO KEEP 20-30 POPS FOR LIGHT RAIN IN OUR NORTHERN COUNTIES. THE MAIN PUSH OF COLD AIR WILL COME DOWN INTO SOUTHWEST KS BY TOMORROW MORNING, WITH A DECENT PRESSURE GRADIENT BEHIND IT HAS A HIGH BUILDS IN. NAM HAS SOME 25KT WINDS IN OUR NORTHERN COUNTIES, BUT KEEPS IT SLIGHTLY LESS FURTHER SOUTH. THE RUC ON THE OTHER HAND, HAS 25 TO 30 KTS ALL THE WAY TO THE OK BORDER. SREF HAS MODERATE PROBABILITIES FOR SPEEDS OVER 25KTS, AND THERE SHOULD BE SOME GOOD COLD AIR ADVECTION AND MOMENTUM TRANSFER. GIVEN THAT THE NAM TENDS TO BE SLIGHTLY TOO SLOW ON WINDS, AND THAT LBL BLOWS AT ADVISORY CRITERIA WITH VERY LITTLE PROVOCATION, WILL GO AHEAD AND PUT A WIND ADVISORY OUT FOR FRIDAY LATE MORNING AND AFTERNOON. DEWPOINTS WILL BE DECREASING INTO THE 20S, BUT WITH COOLER TEMPS RH VALUES WILL STAY ABOVE 15 PERCENT AND RED FLAG DOES NOT APPEAR LIKELY AT THIS POINT. HIGHS ON FRIDAY WILL BE LIMITED BY 850MB TEMPS GETTING DOWN BELOW ZERO, SO READINGS WILL BE MAINLY IN THE 40S EVEN WITH SUN AND SOME DOWNSLOPE. NORTH TO NORTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH FRIDAY NIGHT AND SATURDAY. THE SFC HIGH WILL CONTINUE OVER THE ROCKIES AND WESTERN PLAINS. WITH LIGHT WINDS AND FAIRLY CLEAR SKIES, ALONG WITH LOW DEWPOINTS, LOWS FRIDAY NIGHT WILL GET PRETTY COLD. LOWERED READINGS ANOTHER DEGREE OR SO INTO THE MID 20S. THE SFC HIGH WILL BREAK UP AND START TO MOVE EAST, WITH A VERY WEAK LEE TROUGH STARTING TO DEVELOP BY 00Z SUNDAY. 850MB TEMPS WILL GET A BIT WARMER IN OUR SOUTHWESTERN COUNTIES, BUT STILL BELOW ZERO IN OUR NORTHEAST. WILL LEAN MORE TOWARDS THE COOLER MET, WITH HIGHS IN THE 40S STILL UP AROUND HYS, BUT IN THE LOW 50S IN THE EAST. DAYS 3-7... OVERALL...DAYS 3 THROUGH 7 ARE EXPECTED BE DRY ACROSS SOUTHWEST KANSAS WITH A SIGNIFICANT WARMING BEFORE A COOLING TREND FOLLOWS BY NEXT WEEKEND. SUNDAY HAS THE POTENTIAL TO BE THE WARMEST DAY OF THE FORECAST WITH WESTERLY DOWNSLOPE COMPONENT. DRY AIR SHOULD ALLOW TEMPERATURES TO EASILY FALL INTO THE 30S FOR LOWS SUNDAY NIGHT. AS A SURFACE HIGH PRESSURE RIDGE BEGINS TO BUILD SOUTHWARD THROUGH THE GREAT PLAINS...RELATIVELY LIGHT SURFACE WINDS WILL CHANGE TO THE NORTH DURING THE MONDAY TIMEFRAME PROVIDING LIGHT FLOW. COOLER AIR SHOULD DROP HIGHS ON MONDAY BY ABOUT 7 DEGREES ON AVERAGE FROM SUNDAYS VALUES...BUT STILL REMAIN ABOVE NORMAL FOR MID NOVEMBER. FOR DAYS 5 THROUGH 7...BOTH THE ECMWF AND GFS MODELS INDICATE A RAPIDLY MOVING VIGOROUS MID LEVEL SHORTWAVE AROUND THE TUESDAY TIMEFRAME...WHICH WOULD CRASH HEIGHTS OVER THE NORTHERN PLAINS...DRAWING SOUTHWARD COOLER AIR MOST LIKELY BY TUESDAY NIGHT. FOR THE MIDDLE POINT OF THE WEEK WE HAVE FORECAST TEMPERATURES NEAR THE WARMER GFS MOS EVEN ON WEDNESDAY WHEN GFS BRINGS FRONT THROUGH AROUND 12Z. WILL STAY WITH THE WARMER FORECAST FOR NOW SINCE TIMING UNCERTAINTY AND MODELS MAY PERHAPS CHANGING SOLUTIONS...AND WOULD PREFER TO SEE SOME RUN TO RUN CONSISTENCY. LOOKING FARTHER AHEAD INTO WEEK 2...BOTH THE ECMWF AND GFS INDICATE A FLATTENING OF THE UPPER FLOW WITH THE 300 MB JET EXTENDED ZONALLY ACROSS THE NORTHERN TIER OF STATES. NEAR IN THE BOUNDARY LAYER...A GENERALLY COOLING APPEARS TO BE OCCURRING AS A COLD CONTINENTAL AIRMASS SINKS SOUTH OF THE JET INTO THE CENTRAL PLAINS. THE RESULT WOULD MEAN COOLING TEMPERATURES WITH TIME AND WEAK EASTERLY OR SOUTHEASTERLY SURFACE FLOW FROM EASTERN KANSAS. WOULD NOT EXPECT TO SEE ANY EXTREME EVENTS OCCURRING WITH THIS SET UP...AND GENERALLY NEAR NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD AT ALL SITES. A PRE-FRONTAL TROUGH WILL MOVE THROUGH THE AREA DURING THE EVENING PICKING WINDS UP OVER 12 KNOTS AND TURNING WINDS NORTHWESTERLY. THE BIG CHANGE DURING THE TAF PERIOD IS INCREASING WIND SPEEDS BY AROUND 15-18 UTC FRIDAY AS WINDS WILL BECOME SUSTAINED AT NEAR 30KT WITH GUSTS ABOVE 40 AT TIMES...LASTING THROUGH THE AFTERNOON OR ROUGHLY 23Z FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 40 48 24 48 / 10 10 0 0 GCK 39 48 24 49 / 10 10 0 0 EHA 38 48 26 51 / 0 0 0 0 LBL 40 49 27 50 / 0 0 0 0 HYS 40 49 24 44 / 30 20 0 0 P28 43 52 26 48 / 20 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY FOR KSZ030-031-043>046-061>066-075>081-086>090. && FN26/33/33
Hazardous weather outlook, Nov 13, 3:22 AM CST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 322 AM CST THU NOV 13 2008 KSZ030-031-043>046-061>066-074>081-084>090-141000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 322 AM CST THU NOV 13 2008 /222 AM MST THU NOV 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 24/06
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.